# SDR HYTA201606060001

- Difficulty date: June 6, 2016
- Submitted: June 7, 2016
- Operation: Air carrier
- Aircraft: N713C
- Make and model: Helio H-295
- Aircraft serial: 1438
- Aircraft time: 9,645 hours
- Engine: Lyc GO480G1D6
- Engine time: 3,751 hours
- Propeller: Hartzl HCB3Z201
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Relief Valve
- Part number: 74595
- Condition: Backed Out
- Location: Engine Oil
- Part time: 3,751 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, R, J
- Precautionary procedure: A

## Discrepancy

A DISCREPANCY WAS NOTED BY PILOT OF HIGH OIL PRESSURE, A MECHANIC WAS SOON DISPATCHED TO TURN THE OIL PRESSURE DOWN.  HE TURNED DOWN THE OIL PRESSURE FROM THE OIL RELIEF VALVE AND REINSTALLED IAW ENGINE MFG DATA, WHEN COMPLETE HE PERFORMED AN OPS AND LEAK CHECK WHICH WAS SATISFACTORY.  A WEEK LATER THE OIL RELIEF VALVE CAME LOOSE IN FLIGHT, THE PILOT HAD A PUFF OF SMOKE INTO THE COCKPIT AND TURNED OFF THE MASTER SWITCH, THE SMOKE MOMENTARILY WENT AWAY BUT THEN THE ENGINE STARTED TO RUN ROUGH WITH PARTIAL RPM LOSS. THE PILOT TURNED BACK TO AIRPORT AND LANDED.  HE INSPECTED THE ENGINE FINDING SUBSTANTIAL OIL ON COWLING AND CALLED FOR MAINTENANCE SUPPORT. WHEN MAINTENANCE SUPPORT ARRIVED, HE FOUND THE REGULATOR HAD BACKED OFF ENOUGH TO OVERBOARD DUMP ALL THE ENGINE OIL. WHEN INSPECTED, HE FOUND THE OIL RELIEF VALVE WAS ADJUSTED ALMOST ALL THE WAY OUT WITH SEVERAL THREADS LEFT ON THE RELIEF VALVE SCREW TO GET THE ENGINE INTO THE GREEN PRESSURE RANGE. WE BELIEVE THE SMALL AMOUNT OF THREADS WITH LONG SAFETIES IN PLACE ALLOWED THE REGULATOR TO BACK OUT. WE'RE DEVELOPING A NEW PROCEDURE AND RII TO VERIFY THREAD LENGTH BEFORE RELEASING AIRCRAFT BACK TO SERVICE.
